Alert archive / Oklahoma / High Wind Warnings in 2018
High Wind Warning 3, NWS Norman, OK
NWS Norman, OK issued this high wind warning at May 12, 2018, 10:34 PM CDT for 7 counties in Oklahoma. It took effect at May 12, 2018, 11:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 10:34 PM CDT (03:34 UTC)
- In effect from
- May 12, 2018, 11:00 PM CDT
- Expired
- May 13, 2018, 12:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -611 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS74 KOUN 130334 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1034 PM CDT Sat May 12 2018 ...High winds expected for one to two hours... .Dissipating showers and thunderstorms over northwestern OK will cause very high wind gusts, and could exceed 70 mph locally. Residents should avoid windows and move to an interior room. OKZ004-005-009-010-014>016-130600- /O.NEW.KOUN.HW.W.0003.180513T0400Z-180513T0600Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 1034 PM CDT Sat May 12 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY... The National Weather Service in Norman has issued a High Wind Warning, which is in effect until 1 AM CDT Sunday. * WINDS...Wind gusting locally over 70 mph. * TIMING...Until 1 AM CDT. * IMPACTS...Powerlines, trees, and perhaps minor roof damage will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Very high wind gusts may be possible. Avoid windows in your home. If you're in a mobile home, move to a sturdy structure now. && $$
2 follow-up statements
511 WWUS74 KOUN 130339 CCA NPWOUN URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Norman OK 1039 PM CDT Sat May 12 2018 ...High winds expected for one to two hours... .Dissipating showers and thunderstorms over northwestern OK will cause very high wind gusts, and could exceed 70 mph locally. Residents should avoid windows and move to an interior room. OKZ004-005-009-010-014>016-130600- /O.COR.KOUN.HW.W.0003.180513T0400Z-180513T0600Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 1039 PM CDT Sat May 12 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY... The National Weather Service in Norman has issued a High Wind Warning, which is in effect until 1 AM CDT Sunday. * WINDS...Wind gusting locally over 70 mph. * TIMING...Until 1 AM CDT. * IMPACTS...Downed powerlines will be possible. Large branches may be snapped. Damage to weak structures such as barns, sheds, carports, and trailers may occur. Minor roof damage to homes will also be possible, especially near Gage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Very high wind gusts may be possible. Avoid windows in your home. If you're in a mobile home, move to a sturdy structure now. && $$
157 WWUS74 KOUN 130500 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1200 AM CDT Sun May 13 2018 OKZ004-005-009-010-014>016-130600- /O.CAN.KOUN.HW.W.0003.000000T0000Z-180513T0600Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, and Clinton 1200 AM CDT Sun May 13 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Norman has cancelled the High Wind Warning. High winds from the decaying thunderstorms have subsided. $$ Mahale
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 12, 8:48 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 8:48 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Norman OK 848 PM CDT Sat May 12 2018 .DISCUSSION... A few showers and an isoalted storm are approaching far west central Oklahoma around mid evening. Expect the storm will weaken as it approaches/moves into Oklahoma. Will need to watch for a heatburst or two this evening, otherwise dry and breezy weather is anticipated. Overnight, mid-level clouds may result in virga or a few light showers/sprinkles (western Oklahoma), but not enough to mention. && .PREV DISCUSSION... /issued 625 PM CDT Sat May 12 2018/ DISCUSSION... Please see the 00Z aviation discussion below. AVIATION... Showers and thunderstorms should remain west of all the terminals through tonight. Mid to high clouds will slowly increase from the west. Tempo MVFR cigs remain possible for a few of the terminals after 12Z tomorrow. Then, VFR cigs around 050 are expected after 16Z. Winds will remain southerly around 15 kt. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 88 70 87 / 0 0 10 20 Hobart OK 69 90 69 92 / 10 0 20 20 Wichita Falls TX 69 90 71 90 / 0 0 20 10 Gage OK 67 94 67 93 / 20 20 30 40 Ponca City OK 71 90 70 90 / 0 0 10 20 Durant OK 69 87 69 87 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 12, 9:30 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 930 PM CDT Sat May 12 2018 OKZ004>048-050>052-TXZ083>090-140230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 930 PM CDT Sat May 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Strong Winds... Very strong wind gusts with heatburst may occur with dissipating showers over far western Oklahoma this evening. Occasionally, heatburst can result in strong winds of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few strong to severe thunderstorms with large hail and damaging winds are possible during the afternoon and evening hours Sunday and Monday across parts of western and northern Oklahoma as well as far western north Texas. Thunderstorm chances are expected to increase across all of Oklahoma and north Texas Tuesday through Thursday. Some storms Tuesday through Thursday may be strong to severe with damaging winds as the main hazard. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:00 AM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| May 13, 4:21 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| May 13, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 29 min |
| May 13, 6:42 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Roger Mills | 18 min |
Nearby
High Wind Warnings in Oklahoma, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.